ADHD Home > Vyvanse and Weight Loss
There are a number of side effects that may occur with the use of Vyvanse, and weight loss is one of them. Clinical studies have shown that up to 39 percent of children taking Vyvanse had a decreased appetite, and up to 9 percent lost weight. In clinical studies that looked at Vyvanse for the treatment of adult ADHD, weight loss was not reported as a side effect.
An Overview of Vyvanse and Weight LossVyvanse™ (lisdexamfetamine dimesylate) is a prescription medication approved to treat attention deficit hyperactivity disorder (ADHD). As with all stimulants, Vyvanse can cause weight loss, especially in children. For some people, this may be a good thing. Occasionally, healthcare providers will prescribe a stimulant as a weight loss medicine. However, for many people, unintended weight loss can be a problem. For example, weight loss can be a problem in children who are still growing. Using stimulants for weight loss can also be a problem if the medicine is abused. In fact, losing weight may be one of the reasons why so many people abuse stimulants.
Weight loss was not reported in clinical studies of Vyvanse for adult ADHD.
Vyvanse Weight Loss in ChildrenWeight loss is a common Vyvanse side effect. In clinical studies, up to 39 percent of children taking Vyvanse had a decreased appetite, and up to 9 percent lost weight. Although weight loss may be a desirable side effect for some children, too much weight loss can be a problem for bodies that are still growing.
Some people find that waiting to give stimulants until after breakfast may help with a loss of appetite and weight loss. If your child seems to be losing too much weight, talk to your healthcare provider. There are other ADHD medications that may not cause these problems for your child.